MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G48007
Medical Device Problem Codes Break (1069); Unraveled Material (1664)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/03/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, during an unspecified procedure involving the right femoral artery, a micropuncture transitionless stiffened cannula access set's wire unraveled and separated upon insertion, leaving a small fragment in the patient.Access was obtained in the femoral artery and the access site was reportedly calcified.Resistance was encountered upon both insertion and removal of the wire, which was manipulated and/or removed through the entry needle.The patient was transferred to another facility for removal of the wire fragment; however, the decision was made not to remove it.The fragment reportedly remains in the left groin, either extravascular to the femoral artery, or slightly intravascular.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Occupation = lead tech.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 29aug2022.The fragment remains in the extravascular right groin, outside of the right femoral artery.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional/corrected information: b5.The fragment remains in the extravascular tissue within the right groin, not left as originally reported.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Event description: as reported, during an unspecified procedure involving the right femoral artery, a micropuncture transitionless stiffened cannula access set's wire unraveled and separated upon insertion, leaving a small fragment in the patient.Access was obtained in the femoral artery and the access site was reportedly calcified.Resistance was encountered upon both insertion and removal of the wire, which was manipulated and/or removed through the entry needle.The patient was transferred to another facility for removal of the wire fragment; however, the decision was made not to remove it.The fragment reportedly remains in the extravascular right groin, outside of the right femoral artery.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation - evaluation reviews of complaint history, device history record (dhr), manufacturing instructions, instructions for use (ifu) and quality control procedures were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other related complaints associated with the complaint device lot.Cook concluded that no nonconforming product from this lot exists in house or in the field.A document review was completed as a response to this event.A device master record (dmr) review was performed, including device manufacturing instructions and quality control documents.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution and there is evidence that the device was manufactured to specification.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precautions ¿do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt.¿ ¿withdrawal or manipulation of the distal spring coil portion of the mandril wire guide through a needle tip may result in breakage.¿ instructions for use ¿advance the.018-inch wire guide through the introducer needle.Caution: do not withdraw the wire guide through the introducer needle; breakage my result.If the wire guide tip must be withdrawn while the needle is inserted, remove both the needle and the wire as a unit.¿ cook has concluded patient anatomy contributed to this incident.Resistance was felt during insertion and removal due to the noted calcified anatomy per the quality engineering risk assessment, no further action is required.The appropriate personnel have been notified, and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15275358
Report Number1820334-2022-01378
Device Sequence Number6451133
Product Code DYB
UDI-Device Identifier00827002480070
UDI-Public(01)00827002480070(17)250610(10)14787155
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/10/2025
Device Model NumberG48007
Device Catalogue NumberMPIS-501-10.0-SC-NT-SST
Device Lot Number14787155
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/08/2022
Supplement Date Received by Manufacturer08/29/2022
12/05/2022
Initial Report FDA Received Date08/23/2022
Supplement Report FDA Received Date09/06/2022
12/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COPE WIRE
Outcome Attributed to Adverse Event Other;
Patient Age74 YR
Patient SexMale